Skip to main content

Abelian varieties with finite abelian group action


An automorphism of an abelian variety induces a decomposition of the variety up to isogeny. There are two such results, namely the isotypical decomposition and Roan’s decomposition theorem. We show that they are essentially the same. Moreover, we generalize in a sense this result to abelian varieties with action of an arbitrary finite abelian group. An early version of this article was inadvertently published before all the revisions had been completed and then retracted []. This article is the final peer reviewed version.

This is a preview of subscription content, access via your institution.


  1. 1.

    Birkenhake, Ch., Lange, H.: Complex Abelian Varieties. Grundlehren der Mathematischen Wissenschaften, vol. 302, 2nd edn. Springer, New York (2004)

    Book  MATH  Google Scholar 

Download references


We would like to thank Gabriele Nebe for pointing out a mistake in the first version of the paper.

Author information



Corresponding author

Correspondence to Angel Carocca.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

The authors were partially supported by Grants Fondecyt 1190991, CONICYT PAI Atraccion de Capital Humano Avanzado del Extranjero PAI80160004 and Anillo ACT 1415 PIA-CONICYT.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Carocca, A., Lange, H. & Rodríguez, R.E. Abelian varieties with finite abelian group action. Arch. Math. 112, 615–622 (2019).

Download citation


  • Abelian variety
  • Automorphism
  • Finite groups

Mathematics Subject Classification

  • 14H40
  • 14K10